Doctors Lounge - Psychiatry Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Psychiatric Topics
|erin3375 - Mon Jul 04, 2005 6:58 pm||
I started taking Celexa 2 years ago at 20mg every day for panic attacks and anxiety. I felt wonderful after just a little while and continued on the same dosage for 8 months. Within the 8 months my doctor thought I'd be fine to lower my dosage to 10mg and ween myself off of them. I did just that and felt fine until 1 year later my panic attacks came back even worst....now they are unstoppable.
This time even on medication I still feel horrible, like I'm never going to feel "sane" again. Like I'm never going to be my old self. I have a panic attack everynight while i try to fall asleep. My heart constantly hurts like I have a blood clot there and it's going to just stop. I feel like my pulse is racing and I'm going to have a heart attack any minute. My lungs feel huge like they're going to explode and my head is dizzy and heavy. My arms sometimes feel numb and the left side of my body is tingly and numb like I'm going to have a stroke. I can't control it, I can't stop it and I feel horrible. I'm NOT depressed, I'm anixious because I don't know what's wrong with me and I can't stop it. I've had all sorts of blood tests, heart pulse test (ECG?), thyroid test, pap test...all came out fine...so why am I getting this and how do I stop it?
What should I do? Would Yoga work? I'm scared to go to the gym or go running in case my heart rate triples and I have a heartattack!! Is it even safe to exercise? Should I seek the help of a phsycologist even though I had an excellent childhood, a great family, wonderful friends...the pain and anixety is what IS giving me the panic attacks!!! I feel like I"m going to die all the time which makes me antsy and I can't live like this anymore...what should I do? What would help me please? Yoga? Meditation? Phsycological help?
Please help me...any help would be greatly appreciated...honestly, I'd really appreciate it. :cry:
|Shannon Morgan, CMA - Wed Jul 06, 2005 9:18 am||
I'm sorry you are experiencing such anxiety. Have you told your doctor about the numbness? It may be due to panic, but it does need to be looked into.
How many beats per minute do you have when you are resting?
Antidepressant effect can stop working after a while; a change will probably help. I do suggest you see a psychiatrist (MD) who specializes in all types of illnesses/disorders. GPs really don't know how to treat more complicated cases. You may even need more than one medicine, which is very common.
A psychologist would be a good idea, too, to help you learn to cope with the pressures that give you problems.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.